Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 34, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 29, 2019, 7:22 PM EDT for Glades County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2019, 7:22 PM EDT (23:22 UTC)
- Expired
- Jul 29, 2019, 8:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Glades County, FL
The radar
The Melbourne radar (KMLB), 134 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2209 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
829
WUUS52 KMFL 292322
SVRMFL
FLC043-300000-
/O.NEW.KMFL.SV.W.0034.190729T2322Z-190730T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
722 PM EDT Mon Jul 29 2019
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Central Glades County in southern Florida...
* Until 800 PM EDT.
* At 721 PM EDT, a severe thunderstorm was located near Lakeport,
moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lakeport and Brighton Seminole Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This thunderstorm is capable of producing all types of severe
weather including large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter such as an interior room,
a bathroom or closet.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2695 8098 2695 8100 2689 8100 2689 8098
2684 8098 2691 8129 2709 8125 2713 8099
TIME...MOT...LOC 2321Z 270DEG 7KT 2700 8117
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
RAG2 follow-up statements
498
WWUS52 KMFL 292340
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
740 PM EDT Mon Jul 29 2019
FLC043-300000-
/O.CON.KMFL.SV.W.0034.000000T0000Z-190730T0000Z/
Glades FL-
740 PM EDT Mon Jul 29 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CENTRAL GLADES COUNTY...
At 740 PM EDT, a severe thunderstorm was located over Lakeport,
moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lakeport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2706 8099 2696 8098 2695 8100 2689 8100
2689 8098 2684 8098 2691 8129 2694 8128
2706 8119
TIME...MOT...LOC 2340Z 277DEG 14KT 2697 8110
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
RAG293
WWUS52 KMFL 292351
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
751 PM EDT Mon Jul 29 2019
FLC043-300000-
/O.EXP.KMFL.SV.W.0034.000000T0000Z-190730T0000Z/
Glades FL-
751 PM EDT Mon Jul 29 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GLADES COUNTY WILL
EXPIRE AT 800 PM EDT...
The storm which prompted the warning has moved into Lake Okeechobee.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami.
LAT...LON 2706 8099 2696 8098 2695 8100 2689 8100
2689 8098 2684 8098 2691 8129 2694 8128
2706 8119
TIME...MOT...LOC 2350Z 270DEG 7KT 2697 8108
$$
RAGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 4:55 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 29, 4:55 PM EDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Miami FL 455 PM EDT Mon Jul 29 2019 .DISCUSSION... THIS AFTERNOON AND TONIGHT: Synoptic analysis shows the deep layer ridge axis is creeping northwards this afternoon. This has allowed steering flow, while still less than 5kts, to be a little more definitively from the east. A little more drier air is present, so coverage so far has been limited as compared to previous days. Expect scattered showers and storms to continue to development and move inland on both seabreezes, with outflow-boundary interactions continuing to drive storm movement. Coverage will maximize across Lake Okeechobee/inland SW Florida through the late afternoon hours, with activity diminishing quickly after sunset. Late night moisture push may bring a few more showers and storms across the Atlantic overnight. TUESDAY THROUGH THURSDAY: Midweek will be dominated by the deep layer western Atlantic ridge as it builds north across the state. With the ridge axis to our north, prevailing flow will be out of the east southeast through the period. Overall, looks like a stretch of fairly typical summer weather for South Florida with the late morning and early afternoon development of the Gulf and Atlantic seabreezes driving scattered showers and storms each day. As we often see in this flow pattern, generally expect higher late night and morning storm coverage across the Atlantic and east coast, then shifting the best coverage of showers and storms across the western interior and Gulf coast during the afternoons and evenings. Daytime highs in the low to mid 90s, and muggy overnight lows in the 70s and low 80s. FRIDAY INTO THIS WEEKEND: Not much change in the overall synoptic pattern as we end the week as stronger upper level jet helps to dig the persistent trough across the eastern third of the US back into the central Gulf of Mexico. This wave, currently located across the eastern Caribbean sea, has decreased in organization since yesterday, but is being monitored by NHC for development. The chances for further development remain low as it is forecast to be in our vicinity late in the week. At this point, regardless of further development, models are showing western periphery of the Atlantic ridge weakening, giving an opportunity for an influx of deep tropical moisture to advect across the region. Between the moisture increase and proximity of the digging trough, an increase in coverage of showers and storms is forecast into the upcoming weekend. A little to early for specifics, but will have to be monitored for any potential flood threat. As always, as we head into August and towards peak hurricane season, anything in the tropics will need to be monitored. && .MARINE...The western Atlantic ridge axis will be in place north of the region into late week, with prevailing east southeast winds for all the waters. Expect the development of the Gulf and Atlantic seabreezes each afternoon along the coasts. As we head into the weekend, a disturbance, or the remnants there of, is expected to be in the vicinity of South Florida, bringing a potential increase of winds to 10 to 15 knots Friday and Saturday. Otherwise, the main boating concern will continue to be showers and storms, with a pattern of better coverage over the Atlantic overnight/early morning and across Lake Okeechobee and the Gulf during the afternoons and evenings. && .AVIATION...Convection has been slower to initiate today, allowing the sea breezes to move further inland. While TSRA are still forecast, the chances of them impacting the TAF sites are becoming lower. So, only have VCTS after 19z to reflect this. There is still a chance, once TS develop, outflow boundaries could push towards the east, causing some activity within the immediate TAF area. PBI is the exception, where -SHRA have developed, and TS may occur, but enough uncertainty exists to keep VCTS at this time. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 78 91 78 91 / 10 20 20 20 Fort Lauderdale 79 90 80 90 / 10 10 20 20 Miami 78 91 79 91 / 10 20 20 20 Naples 76 91 76 91 / 10 40 30 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && DISCUSSION...88/ALM MARINE...88/ALM AVIATION...13
Hazardous weather outlook, Jul 29, 5:04 AM EDT, 14 hours 18 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 504 AM EDT Mon Jul 29 2019 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 292115- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 504 AM EDT Mon Jul 29 2019 ...Thunderstorms Expected Across Interior Again Today... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms are possible this afternoon, particularly across the Lake Okeechobee region and interior areas. Elsewhere, activity is forecast to be more isolated to scattered. Best chances will be mid-afternoon until early evening with some storms lingering into the late evening or even overnight hours across portions of the South Florida waters. The primary concerns will be gusty winds, locally heavy rainfall and lightning. Waterspouts: The potential for isolated waterspouts will exist over the South Florida Atlantic waters today and tonight. Temperatures: High temperatures are forecast to range from near 90 at the coast to the mid 90s across interior SW Florida with heat indices ranging from 102-108 degrees. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered to locally numerous thunderstorms are expected each day through the period with best chances across the interior and Lake region. Frequent lightning, locally heavy rainfall, and gusty winds will be the primary hazards with these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jul 29, 3:54 PM EDT, 3 hours 28 minutes before
Special Weather Statement National Weather Service Miami FL 354 PM EDT Mon Jul 29 2019 FLZ067-292045- Inland Palm Beach County FL- 354 PM EDT Mon Jul 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PALM BEACH COUNTY UNTIL 445 PM EDT... * At 353 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Indiantown. This storm was nearly stationary. * Small hail, funnel clouds, and winds in excess of 45 mph possible with this storm. * Locations impacted include... Canal Point, Fremd Village-Padgett Island and The Acreage. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2679 8065 2696 8058 2696 8031 2677 8029 TIME...MOT...LOC 1953Z 005DEG 3KT 2694 8047 RAG
Local storm report, Jul 29, 4:47 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
447 PM EDT MON JUL 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAT 2 ENE LAUDERDALE LAKES 26.17N 80.17W
07/29/2019 M93.0 F BROWARD FL BROADCAST MEDIA
*** 1 FATAL *** LOCAL MEDIA IS REPORTING THAT A TODDLER
LEFT IN A VEHICLE OUTSIDE OF A DAYCARE IN THE 3100 BLOCK
OF NW 21ST AVE IN OAKLAND PARK HAS DIED. HIGH
TEMPERATURES AT THE NEARBY FORT LAUDERDALE EXECUTIVE
AIRPORT REACHED 93 DEGREES TODAY WITH A HEAT INDEX VALUE
OF AROUND 100 DEGREES.
&&
EVENT NUMBER MFL1900139
RAGSpecial weather statement, Jul 29, 6:30 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Miami FL
630 PM EDT Mon Jul 29 2019
FLZ063-066-292315-
Hendry FL-Glades FL-
630 PM EDT Mon Jul 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HENDRY AND GLADES
COUNTIES UNTIL 715 PM EDT...
* At 630 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Venus to near Ortona. Movement was east at 10 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with these storms.
* Locations impacted include...
Labelle, Moore Haven, Lakeport, Palmdale, Port La Belle, Ortona,
Muse and Lake Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2674 8104 2674 8153 2703 8153 2703 8134
2704 8133 2703 8133 2703 8127 2712 8127
2712 8117 2721 8117 2721 8112
TIME...MOT...LOC 2230Z 256DEG 7KT 2700 8140 2683 8136
RAGSpecial weather statement, Jul 29, 6:45 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Miami FL
645 PM EDT Mon Jul 29 2019
FLZ066-069-070-075-292330-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
Mainland Monroe FL-
645 PM EDT Mon Jul 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COLLIER...NORTHERN
MAINLAND MONROE AND SOUTHEASTERN HENDRY COUNTIES UNTIL 730 PM EDT...
* At 645 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near Big
Cypress Seminole Reservation to 10 miles west of Miccosukee Indian
Reservation to 7 miles north of Big Cypress National Preserve to 7
miles southeast of Copeland. These storms were nearly stationary.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with these storms.
* Locations impacted include...
Chokoloskee, Everglades City, Plantation Island, Carnestown,
Copeland, Hendry Correctional, Big Cypress Seminole Reservation,
Big Cypress National Preserve, Sunniland, Fakahatchee Strand State
Preserve, Miles City, Jerome and Deep Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2649 8126 2654 8090 2611 8095 2567 8110
2576 8142 2579 8144 2578 8148 2580 8155
TIME...MOT...LOC 2245Z 039DEG 4KT 2635 8102 2622 8104 2612 8108 2592
8124
RAGSpecial weather statement, Jul 29, 7:12 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Miami FL
712 PM EDT Mon Jul 29 2019
FLZ063-066-300000-
Hendry FL-Glades FL-
712 PM EDT Mon Jul 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HENDRY AND GLADES
COUNTIES UNTIL 800 PM EDT...
* At 712 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 7 miles
northwest of Lakeport to near Montura. Movement was east at 10 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with these storms.
* Locations impacted include...
Clewiston, Labelle, Moore Haven, Lakeport, Montura, Palmdale, Port
La Belle, Brighton Seminole Reservation, Devils Garden, Ortona,
Muse, Indian Prairie Canal Mouth, Lake Hicpochee and Harlem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2716 8092 2699 8089 2695 8100 2689 8100
2688 8091 2683 8086 2673 8084 2675 8088
2657 8089 2663 8157 2692 8156 2703 8151
2703 8127 2712 8127 2712 8117 2718 8117
TIME...MOT...LOC 2312Z 278DEG 7KT 2705 8122 2673 8111
RAGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:54 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| Jul 29, 6:30 PM EDT | Special Weather Statement | MFL | Glades | 45 min |
| Jul 29, 6:45 PM EDT | Special Weather Statement | MFL | Collier | 45 min |
| Jul 29, 7:09 PM EDT | Special Marine Warning | MFL | 96 min | |
| Jul 29, 7:12 PM EDT | Special Weather Statement | MFL | Glades | 48 min |
| Jul 29, 7:54 PM EDT | Special Weather Statement | MFL | Collier, Hendry | 51 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.